Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Entropy for group endomorphisms and homogeneous spaces


Author: Rufus Bowen
Journal: Trans. Amer. Math. Soc. 153 (1971), 401-414
MSC: Primary 28.70; Secondary 22.00
Erratum: Trans. Amer. Math. Soc. 181 (1973), 509-510.
MathSciNet review: 0274707
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Topological entropy $ {h_d}(T)$ is defined for a uniformly continuous map on a metric space. General statements are proved about this entropy, and it is calculated for affine maps of Lie groups and certain homogeneous spaces. We compare $ {h_d}(T)$ with measure theoretic entropy $ h(T)$; in particular $ h(T) = {h_d}(T)$ for Haar measure and affine maps $ T$ on compact metrizable groups. A particular case of this yields the well-known formula for $ h(T)$ when $ T$ is a toral automorphism.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28.70, 22.00

Retrieve articles in all journals with MSC: 28.70, 22.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0274707-X
PII: S 0002-9947(1971)0274707-X
Keywords: Entropy, $ T$-homogeneous measure
Article copyright: © Copyright 1971 American Mathematical Society